Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 79, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 3, 2021, 6:59 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2021, 6:59 PM EST (23:59 UTC)
- Expired
- Dec 4, 2021, 3:22 AM EST
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
052 WHUS71 KGYX 032359 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 659 PM EST Fri Dec 3 2021 ANZ150>152-154-041000- /O.CAN.KGYX.GL.W.0033.000000T0000Z-211204T0000Z/ /O.NEW.KGYX.SC.Y.0079.211204T0000Z-211204T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 659 PM EST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 5 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-040100- /O.CAN.KGYX.GL.W.0033.000000T0000Z-211204T0000Z/ Casco Bay- 659 PM EST Fri Dec 3 2021 ...GALE WARNING IS CANCELLED... Wind gusts have fallen below Gale force and will continue to diminish through tonight. $$
1 follow-up statement
805 WHUS71 KGYX 040822 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 322 AM EST Sat Dec 4 2021 ANZ150-152-154-042230- /O.CAN.KGYX.SC.Y.0079.000000T0000Z-211204T1000Z/ /O.NEW.KGYX.SC.Y.0080.211205T0200Z-211205T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 322 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 9 PM this evening to 11 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-040930- /O.CAN.KGYX.SC.Y.0079.000000T0000Z-211204T1000Z/ Penobscot Bay- 322 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 3:41 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 3, 3:41 PM EST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Gray ME 341 PM EST Fri Dec 3 2021 .SYNOPSIS... Winds will diminish this evening behind a strong cold front. A weakening storm system may result in a period of light snow or flurries across northern and eastern areas late Saturday afternoon and evening. High pressure will bring tranquil weather on Sunday before another system brings increasing chances for rain and gusty winds on Monday. Another low passing offshore brings a threat for inland snow and coastal rain on Wednesday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The PGF will begin to weaken tonight as low pressure continues to pull off to the north and east. The boundary layer will remain somewhat mixed overnight though, which will likely prevent most places from going completely calm. As a result, despite mostly clear skies the main contributor to cooling tonight will be from CAA rather than from radiational cooling. Upstream observations from across Quebec this afternoon show dew points in the single digits with temperatures generally into the teens. As such, generally went a bit below guidance for overnight lows, which brings northern locations down into the single digits and more southern locations into the teens. Other than a stray lingering flurry or light snow shower through early this evening it will be a dry night across the area. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... A weakening shortwave trough will cross through northern New England on Saturday afternoon and evening, which will likely bring a period of light snow or snow showers to northern and eastern areas. BUFKIT forecast soundings show weak omega within the snow growth region along with dry low-levels. As a result, expecting most locations to only receive a coating at the most except across the mountains and far north where up to an inch or so will be possible. It will be an otherwise cold day with high temperatures only reaching the lower 20s to upper 30s from north to south under increasingly cloudy skies. Despite these cold temperatures, it will actually feel warmer compared to today due to significantly less wind. The shortwave will pull away later on Saturday night as the 500 mb pattern becomes more zonal. Other than across the mountains, any snow shower activity will end by late evening with skies gradually becoming clear by Sunday morning. The added cloud cover will limit overnight low temperatures to the teens across the north to the 20s elsewhere. && .LONG TERM /SUNDAY THROUGH FRIDAY/... At 500 MB, the mid latitudes remain active through the long range forecast, with a trend to a more amplified pattern. Still. next week will be active with three system moving through. although only one has a higher probability for snow across much of the CWA, and will be centered around Wednesday. Otherwise temps will be changeable varying from near normal to above normal in short periods of time. Sunday looks to be a decent day, as sfc high crosses the CWA, but highs running a little below normal, and more sun in the morning. The sfc high shifts E on Sunday night as large sfc low deepens as it crosses NE across the Great Lakes Sun night and Monday. Lows will be Sunday evening, as clouds and increasing S flow begin to warm things up after midnight. This will bring precip into the area later Sunday night, mainly across the wrn and nrn zones to start, and probably starting out as a little snow in these areas. In the S, snow will quickly change to rain early Monday morning, and with strong S-SW developing during Monday, rain/snow line quickly shifts N through the mountains by midnight, so any snow accums will be light, even in the N. That strong flow will enhance a low level jet ahead of the cold front Mon afternoon/evening, with winds of 60- 70 kts down to around 925 mph. It's still 3 days out so models may change by that time, and models soundings show solid inversion in place. Also, climo suggests that S-SW winds don't often mix down as well as winds from other directions. Potential is there, but confidence as to whether the S winds mix down is low. Better chance is that stronger W wind gusts mix down behind the front Mon evening, and these may reach advisory levels for a few hours. Upslope SHSN expected Monday night behind the front. After a dry and seasonable Tuesday, another system come through on Wed. models continue to trend below zero at 850 MB, which would mean snow in most inland locations, with a cold rain on the coast and in srn NH. However. the 12Z ECMWF has shifted to a faster moving and shallower wave with less precip. Stay tuned! After another break on Thursday, another weaker low moves NE across the CWA Friday, and with little cold air to work with, this is trending toward rain again. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... Short Term...VFR conditions expected through Saturday afternoon before a few scattered -SHSN results in brief MVFR or lower flight categories for Saturday evening. VFR conditions will then return later Saturday night and into Sunday morning. Long Term...VFR Sunday, with MVFR to IFR expected Monday into Monday night in RA and low cigs. There is also potential for strong wind gusts Mon aft/eve. VFR returns Tuesday, with another round of flight restrictions in SN/RA on Wed. && .MARINE... Short Term...Gale force gusts will decrease this evening but likely remain at SCA levels until early Saturday morning. Winds and seas will remain below SCA levels on Saturday and Saturday night. Long Term...After a quiet sunday, there is a high probability of gales Monday into Monday night. && .TIDES/COASTAL FLOODING... High astronomical tides through early next week combined with an approaching storm system on Monday may result in minor coastal flooding. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Gale Warning until 7 PM EST this evening for ANZ150>154. && SYNOPSIS...Tubbs NEAR TERM...Tubbs SHORT TERM...Tubbs LONG TERM...Cempa AVIATION...Cempa/Tubbs MARINE...Cempa/Tubbs TIDES/COASTAL FLOODING...Cannon
Hazardous weather outlook, Dec 3, 4:10 PM EST, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 410 PM EST Fri Dec 3 2021 MEZ007>009-012>014-018>022-025>028-033-NHZ001>013-015-042115- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 410 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low pressure passing to our west will bring precipitation and gusty winds to the region Monday. Much of the precipitation will fall as rain, however a brief period of snow or freezing rain will be possible early Monday morning. Another low could bring more precipitation on Wednesday, with a better possibility of accumulating snow across much of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-042115- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 410 PM EST Fri Dec 3 2021 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gales expected again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ014-042115- Coastal York-Coastal Cumberland-Coastal Rockingham- 410 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low pressure passing to our west will bring precipitation and gusty winds to the region Monday. Much of the precipitation will fall as rain, however a brief period of snow or freezing rain will be possible early Monday morning. Coastal flooding is possible around midday. Another low could bring more precipitation on Wednesday, with a better possibility of accumulating snow across much of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 9:42 AM EST | Wind Advisory | GYX | Cumberland, Franklin, Oxford, Somerset | 5 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.